Article Medically reviewed by Dr. Gavin Chan (MBBS, cosmetic physician, liposuctionist)
Templestowe Lower and Berwick Clinics
Dr. Gavin Chan has a background in intensive care, anaesthesia, and emergency medicine. Since 2004, Dr. Chan has provided cosmetic procedures, including anti-wrinkle injections, dermal fillers, liposuction, fat transfer, skin needling, and laser treatments. He is a doctor trainer for various dermal fillers and anti-wrinkle injections.
I had 4 sessions of skin laser treatment. My skin was beautiful but suddenly i started to have acne quite bad and 2 patches of pigment appeared on my cheeks. The laser clinic recommended a skin peel but i stopped all treatment.
I would like to repair the brown spot on my cheek which I believe are burns from the laser. Please advise. Regards. Marie
Hard to say without seeing you, but this sounds like post-inflammatory hyperpigmentation. This usually occurs about 2-3 weeks after the cessation of a laser treatment, especially on those who have olive or dark skin. If this is the diagnosis, then I would recommend usually a lightening serum such as Kligmans formula to help to reduce the spots. It usually takes a few months to work. Very light peels can be performed too, but the mainstay of treatment is the lightening serum.